Log in
Macular Society
2,465 members1,180 posts

ABRASION OF EYE AFTER SHOT

On avastin for almost a year, every 6 weeks. After shot a week ago , pain with eye movement,eye vary watery, nose too with headache. Sight was very foggy & very sensitive to light. i did take acetaminophen & that helped to sleep.Next day sight was very bad with pain, eye was red....I called the office.The doctor said I had a large abrasion, and antibiotics drops 4 times day with a contact lens bandage...good news in 4 days it was healed! BUT, the experience with a tech was bad ...she blamed me for rubbing my eye(which I NEVER do!!) & take tylenol & eye artificial tears ( which I do). I told them that when the 'clamp' was pulled out of my eye after shot...I felt a cut in my eye which was surprising.. seeing I was all numbed! They completely ignored this, & acted like I 'caused' this abrasion!! I felt like crying & don't know how long I can do these shots :~(.....thanks for being here...I needed to vent!

11 Replies
oldestnewest

Hi burlleybb

Oh you poor thing. I am glad your eye is better now though. Accidents (or carelessness) do occasionally happen. Unfortunately I have learnt from experience that they are not keen to admit their errors, but it does little to boost ones confidence. But please, do not give up on your treatment. The consequences may be much worse. I have felt at times that I can't do this anymore, but I still go back for more and hope for another break from torture.

All the best x

4 likes
Reply

Thank you...I try to be positive...I have my Alzheimer's husband to deal with. i need my sight to care for him....sometimes it is overwhelming...i will keep going w/shots...I have to! Thanks for listening to my rant!

Reply

Google Dr Kondrot and read what he has to say about injections, it might help ?

1 like
Reply

I agree with Ayayay- please don't take them seriously. It's a shame they tried to blame you but the main thing is that your eye is better- ask them to take extra care next time

3 likes
Reply

Good idea, I will talk with them...but they are always in a rush!

Reply

I think you should as it will remind them of what happened previously and I think they will take extra care!!

3 likes
Reply

Sending a hug burleybb, glad the eye is healed but sorry for you going through it x

No, they don't like to admit anything is their fault but it's important for you, them, and the next patient that things are brought to their attention. Now, if I feel anything I say so ( or just say 'ow') at the time. I find the nurse usually remembers at the next appt and gives extra anaesthetic!

Definitely keep going with treatment while ever it's making a difference x

2 likes
Reply

When I came out in this redness on my left eye see above picture ., they would not admit to it being the injection fault. But a year down the line I am still suffering on my face etc a nd it makes me feel quite unwell . But it's never the injections fault is it. Apparently I am allergic to something but after patch test no results .The dermatologist wouldn't take it for the eye chemicals.... Very strange coincidence don't you think.

1 like
Reply

hmmm yes it is strange,,,have you mentioned it to your GP ?

Reply

Hi JJNAN

Yes my GP and the macular clinic and the dermatologist , who all say it isn't the injection the dermatologist actually wasn't too sure but did nothing about it . So I just get bad flare ups and put ointment on .!!!

Reply

Hi candyman, it may not be the actual in but they use iodine to clean the eye which many people are sensitive to. In any event I would not put up with this, especially as you say it flares up regularly so there must be some factor at play.

Push your gp for a second opinion referral with a known expert.

Wishing you all the best going forward. Merry Xmas.

Reply

You may also like...